Botulinum Toxin Type A Induced Trapezius Atrophy: A Case Report

Date

2020

Authors

Surve, Sajid
Kramer, Andrew
Koehler, Jonathan

ORCID

Journal Title

Journal ISSN

Volume Title

Publisher

Abstract

Botulinum Toxin Type A (Botox) has been well documented for its therapeutic role in managing migraines, contractures, and hyperhidrosis, with rather benign side-effects at therapeutic dosages such as weakness, dizziness and headaches. Although animal models have more extensively demonstrated the dose-dependent side effects such as weight loss, paralytic effects, and muscular atrophy, it has been rarely seen in therapeutic doses clinically in humans. We report a case of severe atrophy of the trapezius muscle in a patient following routine Botox injections for migraine prophylaxis. While cases of botox-induced atrophy have not been well-documented, it is crucial to be aware and prepared for any complications stemming from therapeutic doses of Botulinum toxin.

Description

Keywords

Citation

Rights

License